The risk of getting a rash is higher if taking Lamictal while taking valproate (Depakene(R) (valproic acid) or Depakote(R) (divalproex sodium)), taking a higher starting dose of Lamictal than a healthcare provider prescribed or increasing the dose of Lamictal faster than prescribed.
Lamictal can also cause other types of allergic reactions or serious problems which may affect organs and other parts of your body like the liver or blood cells. The patient may or may not have a rash with these types of reactions.
The patient should call their healthcare provider right away if they have any of the following: a skin rash, hives, fever, swollen lymph glands, painful sores in the mouth or around the eyes, swelling of the lips or tongue, yellowing of the skin or eyes, unusual bruising or bleeding, severe fatigue or weakness, severe muscle pain or frequent infections. These symptoms may be the first signs of a serious reaction. A healthcare provider should examine the patient to decide if they should continue taking Lamictal.
Antiepileptic drugs, including Lamictal, increase the risk of suicidal thoughts or behavior in patients taking these drugs for any indication. Patients treated with any antiepileptic drug for any indication should be monitored for the emergence or worsening of depression, suicidal thoughts or behavior, or any unusual changes in mood or behavior.
Patients, their caregivers, and families should be informed that antiepileptic drugs increase the risk of suicidal thoughts and behavior and should be advised of the need to be alert for the emergence or worsening of the signs and symptoms of depression, any unusual changes in mood or behavior, or the emergence of suicidal thoughts, behavior, or thoughts about self-harm. Behavi
Copyright©2009 PR Newswire.
All rights reserved